Fosinopril and Weight Gain

There are several possible side effects of fosinopril, and weight gain can be one of them. In clinical studies, gradual weight gain was reported in less than 1 percent of the people who were taking fosinopril for congestive heart failure. However, for people who were taking fosinopril for high blood pressure during the clinical studies, gradual weight gain was not reported as either a common or a rare side effect.

Fosinopril and Weight Gain: An Overview

There are a number of possible side effects with fosinopril (available as Monopril® and in generic form as Fosinopril Sodium tablets). In clinical studies of people who were taking fosinopril for high blood pressure, gradual weight gain was not reported as either a common or a rare side effect. For people who were taking fosinopril for congestive heart failure, weight gain was reported in less than 1 percent of people. Given how common weight gain is in the general population and how rare a complaint it is in people who take fosinopril, it is difficult to say whether gradual weight gain is caused by the medicine, specific factors, or a combination of factors.
 
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, if you have an unexplained rapid weight gain, shortness of breath, or swelling of the feet, ankles, or legs, contact your healthcare provider (see Symptoms of Congestive Heart Failure for more symptoms).
 

Fosinopril and Weight Gain: Suggestions

For those noticing a gradual weight gain while taking fosinopril, there are some things that you can do. Some suggestions include:
 
  • Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
  • Getting regular physical activity for at least 30 minutes a day on most days of the week.
     
  • Limiting your intake of alcohol.
     
Also, if you are noticing a weight gain with fosinopril, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or a possible switch to another medication for your heart or blood pressure condition.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Fosinopril Sodium

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.